Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 74, NWS Denver/Boulder, CO

July 18, 2010Logan County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 18, 2010, 5:44 PM MDT for Logan County, Colorado. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2010, 5:44 PM MDT (23:44 UTC)
Expired
Jul 18, 2010, 6:15 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 173 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:45 PM MDTTORNADO7 S Proctor, COTOUCHDOWN FOR 30 SECONDS IN OPEN FIELD. NO DAMAGE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2745 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WFUS55 KBOU 182344
TORBOU
COC075-190015-
/O.NEW.KBOU.TO.W.0074.100718T2344Z-100719T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 615 PM MDT

* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHWEST OF PROCTOR...OR 13 MILES NORTHEAST OF STERLING. THIS
  STORM WAS MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
  PETERSBURG...PROCTOR AND FLEMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4083 10266 4054 10267 4057 10308 4086 10303
TIME...MOT...LOC 2344Z 268DEG 19KT 4073 10297

$$
3 follow-up statements
115 
WWUS55 KBOU 182352
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
552 PM MDT SUN JUL 18 2010

COC075-190015-
/O.CON.KBOU.TO.W.0074.000000T0000Z-100719T0015Z/
LOGAN CO-
552 PM MDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LOGAN COUNTY...

AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 5 MILES NORTHWEST OF FLEMING...OR 16 MILES EAST OF STERLING. 
THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.  TRAINED SPOTTERS 
REPORTED A BRIEF TORNADO AT 515 PM 6 MILES SOUTH OF PROCTOR.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
PETERSBURG...PROCTOR AND FLEMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4083 10266 4054 10267 4057 10308 4086 10303
TIME...MOT...LOC 2351Z 272DEG 22KT 4072 10289

$$
858 
WWUS55 KBOU 190002
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
602 PM MDT SUN JUL 18 2010

COC075-190015-
/O.CON.KBOU.TO.W.0074.000000T0000Z-100719T0015Z/
LOGAN CO-
602 PM MDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL LOGAN COUNTY...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 2 MILES SOUTH OF FLEMING...OR 18 MILES EAST OF STERLING. THIS
STORM WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST
PETERSBURG...PROCTOR AND FLEMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4083 10266 4054 10267 4057 10308 4086 10303
TIME...MOT...LOC 0002Z 296DEG 21KT 4065 10284

$$
898 
WWUS55 KBOU 190014
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
614 PM MDT SUN JUL 18 2010

COC075-190023-
/O.EXP.KBOU.TO.W.0074.000000T0000Z-100719T0015Z/
LOGAN CO-
614 PM MDT SUN JUL 18 2010

...THE TORNADO WARNING FOR EAST CENTRAL LOGAN COUNTY WILL EXPIRE AT
615 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BUT STILL 
WILL PRODUCE WINDS TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL AS IT 
MOVES SOUTHEAST AT 25 MPH.


LAT...LON 4083 10266 4054 10267 4057 10308 4086 10303
TIME...MOT...LOC 0013Z 296DEG 21KT 4060 10274

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 18, 2:42 PM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 18, 2:42 PM MDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
242 PM MDT SUN JUL 18 2010

.SHORT TERM...THE UPPER HIGH OVER ARIZONA WILL SLIDE SLOWLY EASTWARD
IN THE NEXT 24 HOURS.  WESTERLY FLOW ALOFT WILL CONTINUE OVER
COLORADO.  WEAK UPPER DISTURBANCES HIDDEN IN THE FLOW IN COMBINATION
WITH MOISTURE UNDER THE RIDGE WILL ALLOW DAILY THUNDERSTORMS TO
DEVELOP TODAY AND TO A LESSER EXTEND MONDAY.  THUNDERSTORMS HAVE
BEEN RAPIDLY PROLIFERATING OVER THE FOOTHILLS FROM SOUTHERN COLORADO
TO SOUTHERN WYOMING.  THERE WILL A CHANCE OF SEVERE WEATHER IN THE
NORTHEAST CORNER OF COLORADO THIS EVENING...AS DEWPOINTS ABOVE 60
DEGREES PERSIST THERE.  ELSEWHERE WITH GOOD STORM MOVEMENT...HIGH
CLOUD BASES WILL GET GUSTY OUTFLOW WINDS...AND ONLY A SHORT BURST OF
RAIN.

ONLY MINOR ADJUSTMENTS TO PREVIOUS FORECAST.

.LONG TERM...MODELS HAVE THE UPPER RIDGE CENTER SOUTH OF COLORADO
MONDAY NIGHT WITH WESTERLY FLOW ALOFT.  ON TUESDAY AND TUESDAY
NIGHT...THE UPPER RIDGE CENTER SHIFTS EASTWARD WITH THE FLOW ALOFT
BECOMING MORE WEST-SOUTHWESTERLY BY LATE TUESDAY.  ON WEDNESDAY...THE
UPPER RIDGE STAYS WELL EAST-SOUTHEAST OF COLORADO WITH SOUTHWESTERLY
FLOW ALOFT FOR THE CWA.  WEAK UPPER TROUGHING IS INDICATED TO OUR
NORTH THROUGH MOST OF THE PERIODS.  THE SYNOPTIC SCALE ENERGY PROGGS
CONTINUE TO INDICATE BENIGN ENERGY THROUGH THE PERIODS.  THE
BOUNDARY LAYER WIND PROGGS CONTINUE TO SHOW AN UPSLOPE COMPONENT TO
THE WINDS LATER MONDAY NIGHT THROUGH WEDNESDAY.  THERE IS A WEAK
SURGE OF COOLER...MORE MOIST AIR TO MOVE ACROSS THE PLAINS MONDAY
NIGHT/TUESDAY MORNING...THEN STAY AROUND FOR WEDNESDAY.  FOR
MOISTURE...IT INCREASES AT MOST LEVELS AND CONTINUES PRETTY MOIST
THROUGH WEDNESDAY.  MODELS HAVE BOUNDARY LAYER DEW POINTS INCREASING
FROM EAST TO WEST MONDAY NIGHT.  FOR TUESDAY THROUGH WEDNESDAY NIGHT
...DEW POINT READINGS ARE PROGGED IN THE 60S FOR THE PLAINS AND
LOWER FOOTHILLS.  PRECIPITABLE WATER VALUES ARE IN THE 0.85 TO 1.20
INCH RANGE MONDAY NIGHT.  TUESDAY INTO WEDNESDAY NIGHT...VALUES ARE
PROGGED IN THE 1.10 TO 1.60 INCH RANGE...WITH THE HIGHEST AMOUNTS
OVER THE EASTERN PLAINS.  BOTH MODELS HAVE A PRETTY DECENT THETA-E
AXIS OVER THE EASTERN TWO-THIRDS OF THE FORECAST AREA THROUGH THE
PERIODS.  THERE IS PRETTY DECENT CAPE PROGGED OVER THE NORTHEASTERN
QUARTER OF THE FORECAST AREA MONDAY EVENING...THEN AGAIN OVER ALL
AREAS EAST OF THE DIVIDE FOR LATE DAY TUESDAY INTO WEDNESDAY
EVENING.  THE LAPSE RATE FIELDS CONTINUE TO SHOW WEAK MID LEVEL
CAPPING THROUGH THE PERIODS.  MODELS HAVE A TAD OF MEASURABLE
RAINFALL MONDAY EVENING...MORE SO ON THE NAM.  THERE IS A BIT MORE
FOR LATE DAY TUESDAY...BUT NOT MUCH AS FAR AS COVERAGE GOES.  THERE
IS MORE MEASURABLE PRECIPITATION INDICATED FOR LATE DAY WEDNESDAY.
SO FOR POPS...CLEARLY THE MOISTURE GETS BETTER...BUT NOT SURE ABOUT
THE LACK OF COOLING ALOFT.  THERE IS UPSLOPE PROGGED AS WELL.  WILL
GO WITH OR KEEP IN...MAINLY..."CHANCES" FOR BOTH LATE DAY TUESDAY
AND LATE DAY WEDNESDAY.  FOR TEMPERATURES...TUESDAY'S HIGHS ARE
AROUND 10 C COLDER THAN MONDAY'S HIGHS ACCORDING TO THE NAM...WITH
THE GFS HAVING ONLY A 2-4 C COOL DOWN.  WEDNESDAY'S HIGHS WILL BE
CLOSE TO TUESDAY'S.  FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY
...THE MODELS HAVE THE UPPER RIDGE CENTERED AROUND ARKANSAS ON
THURSDAY...WITH A WEAK UPPER TROUGH TO MOVE ACROSS THE FORECAST AREA
ON FRIDAY.  A SLIGHTLY WEAKER UPPER RIDGE MOVES BACK INTO THE STATE
FOR SATURDAY AND SUNDAY.  MOISTURE STILL SEEMS OK...SO WILL KEEP
SOME MINOR POPS MENTIONED FOR THE "LATE IN THE DAY" PERIODS.
TEMPERATURES STILL LOOK TO BE AROUND NORMALS.

&&

.AVIATION...ISOLATED STORMS ARE EXPECTED TO MOVE FROM THE FOOTHILLS
TO THE URBAN CORRIDOR THIS AFTERNOON.  THESE STORMS ARE EXPECTED TO
PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS TO 35 KNOTS UNTIL EARLY
EVENING...THEN MOVE EAST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RTG/RJK
Hazardous weather outlook, Jul 18, 10:36 AM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1036 AM MDT SUN JUL 18 2010

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1036 AM MDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON ACROSS THE
FORECAST AREA.  THESE STORMS WILL PRODUCE WIND GUSTS TO 45
MPH...SPORADIC LIGHTNING...AND BRIEF PERIODS OF RAIN. BETTER LOW
LEVEL MOISTURE IN EXTREME NORTHEAST COLORADO WILL ALLOW FOR A FEW
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS TO DEVELOP LATE
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS
FOR ALL THE FORECAST AREA MONDAY...FRIDAY AND SATURDAY.  THERE WILL
BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS TUESDAY THROUGH
THURSDAY.  TEMPERATURES LOOK TO BE ABOVE SEASONAL NORMALS AGAIN ON
MONDAY...THEN COOL TO NEAR NORMALS FROM TUESDAY INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RTG/RJK

In the hours before

Special weather statement, Jul 18, 3:54 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT SUN JUL 18 2010

COZ048-182245-
LOGAN COUNTY CO-
354 PM MDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN LOGAN COUNTY

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 55 MPH.  THIS STORM WAS LOCATED 10 MILES NORTH OF
WESTPLAINS...OR 32 MILES NORTHWEST OF STERLING...MOVING EAST AT 10
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WESTPLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 4100 10326 4082 10333 4083 10356 4100 10357
TIME...MOT...LOC 2154Z 262DEG 9KT 4101 10353
Special weather statement, Jul 18, 4:10 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
410 PM MDT SUN JUL 18 2010

COZ047-182245-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
410 PM MDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN LINCOLN COUNTY

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH. THIS
STORM WAS LOCATED OVER EXTREME SOUTHWESTERN LINCOLN COUNTY...OR 42
MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE ADVISORY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3886 10381 3853 10383 3853 10405 3887 10405
TIME...MOT...LOC 2209Z 262DEG 9KT 3872 10403
Special weather statement, Jul 18, 4:28 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT SUN JUL 18 2010

COZ042-048-182315-
LOGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
428 PM MDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WESTERN LOGAN COUNTY
  NORTHEASTERN WELD COUNTY

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
WIND GUSTS TO AROUND 55 MPH.  THIS STORMS WERE LOCATED FROM NEAR
PAWNEE BUTTES TO WESTPLAINS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WILLARD...
WESTPLAINS...STONEHAM...PEETZ...PAWNEE PASS...PADRONI...NORTH
STERLING RESERVOIR...NEW RAYMER...LOGAN CORNERS...ATWOOD AND
STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 4099 10310 4054 10312 4053 10395 4099 10385
TIME...MOT...LOC 2227Z 288DEG 14KT 4083 10367
Special weather statement, Jul 18, 4:50 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT SUN JUL 18 2010

COZ040-041-045-182330-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
450 PM MDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL ARAPAHOE COUNTY
  SOUTH CENTRAL ADAMS COUNTY

AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF
STRASBURG...OR 32 MILES EAST OF DENVER...MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO STRASBURG...
BYERS AND BENNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3984 10405 3958 10407 3958 10455 3985 10446
TIME...MOT...LOC 2250Z 277DEG 18KT 3969 10430

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:54 PM MDTSpecial Weather StatementBOULogan51 min
Jul 18, 4:10 PM MDTSpecial Weather StatementBOUCrowley35 min
Jul 18, 4:21 PM MDTSevere Thunderstorm WarningBOULincoln39 min
Jul 18, 4:28 PM MDTSpecial Weather StatementBOULogan47 min
Jul 18, 4:50 PM MDTSpecial Weather StatementBOUArapahoe40 min
Jul 18, 5:13 PM MDTAreal Flood AdvisoryBOULogan92 min
Jul 18, 5:17 PM MDTSevere Thunderstorm WarningBOULogan43 min
Jul 18, 5:57 PM MDTSpecial Weather StatementBOUElbert48 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.